MAUDE Adverse Event Report: STRYKER TRAUMA KIEL U-BLADE LAG SCREW CONNECTOR GAMMA3; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL U-BLADE LAG SCREW CONNECTOR GAMMA3; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1320-0330
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "during the gamma u lag operation, when the surgeon tried to insert the u blade with the inserter according to the normal procedure, 13200330 (u lug screw connector) was damaged and broke.It was successfully removed with the pliers at the hospital.Damage due to metal fatigue was suspected.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: the u-blade lag screw connector returned shows normal traces of use.The shaft of the u-blade lag screw connector is completely broken approx.Around the middle.Further damage was not found.The breakage surfaces of the u-blade lag screw connector show the typical appearance of a forced brittle fracture evident by smooth topography and absence of plastic deformation.The breakage happened in a slightly oblique manner indicating towards usage of this tool as a lever.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by improper handling during the surgery as the device was subjected to disproportionate bending forces by levering the it.If any additional information is provided, the investigation will be reassessed.

Brand Name
U-BLADE LAG SCREW CONNECTOR GAMMA3
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10843650
Report Number0009610622-2020-00709
Device Sequence Number4246122
Product Code HSB
UDI-Device Identifier04546540377869
UDI-Public04546540377869
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0330
Device Catalogue Number13200330
Device Lot NumberK722517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2020
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer12/31/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1